Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 177, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 31, 2011, 4:01 PM EDT for Berkeley County, South Carolina. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2011, 4:01 PM EDT (20:01 UTC)
- Expired
- Jul 31, 2011, 5:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Berkeley County, SC
The radar
The Columbia radar (KCAE), 125 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 4:38 PM EDT | TSTM WND DMG | 3 Sw Pinopolis, SC | LAW ENFORCEMENT REPORTED TREES AND POWERLINES DOWN ON COOPER STORE ROAD. |
| Jul 31, 4:38 PM EDT | HAIL 0.25 | 3 Sw Moncks Corner, SC | A SPOTTER REPORTED PEA SIZE HAIL LASTING 4 MINUTES. |
| Jul 31, 4:47 PM EDT | HAIL 0.88 | 1 S Moncks Corner, SC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3111 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
740
WUUS52 KCHS 312001
SVRCHS
SCC015-312100-
/O.NEW.KCHS.SV.W.0177.110731T2001Z-110731T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT SUN JUL 31 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 500 PM EDT
* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...8 MILES SOUTHEAST OF SAINT STEPHEN...MOVING
NORTHEAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
SAINT STEPHEN...BONNEAU...JAMESTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3324 7950 3294 7994 3326 8037 3328 8035
3327 8030 3330 8026 3344 8023 3346 8015
3348 8016 3350 8013 3351 8000 3350 7996
3344 7986 3341 7985 3338 7979 3332 7974
3328 7957
TIME...MOT...LOC 2001Z 221DEG 11KT 3334 7982
$$3 follow-up statements
446
WWUS52 KCHS 312015
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
415 PM EDT SUN JUL 31 2011
SCC015-312100-
/O.CON.KCHS.SV.W.0177.000000T0000Z-110731T2100Z/
BERKELEY SC-
415 PM EDT SUN JUL 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR BERKELEY COUNTY...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PINEVILLE TO OLD SANTEE
CANAL STATE PARK...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...HUGER...
JAMESTOWN...MONCKS CORNER...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL
STATE PARK...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3324 7950 3294 7994 3326 8037 3328 8035
3327 8030 3330 8026 3344 8023 3346 8015
3348 8016 3350 8013 3351 8000 3350 7996
3344 7986 3341 7985 3338 7979 3332 7974
3328 7957
TIME...MOT...LOC 2015Z 221DEG 11KT 3344 8006 3317 7999
$$771
WWUS52 KCHS 312034
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT SUN JUL 31 2011
SCC015-312100-
/O.CON.KCHS.SV.W.0177.000000T0000Z-110731T2100Z/
BERKELEY SC-
434 PM EDT SUN JUL 31 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR BERKELEY COUNTY...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PINEVILLE TO
OAKLEY...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...HUGER...
JAMESTOWN...MONCKS CORNER...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL
STATE PARK...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3324 7950 3294 7994 3326 8037 3328 8035
3327 8030 3330 8026 3344 8023 3346 8015
3348 8016 3350 8013 3351 8000 3350 7996
3344 7986 3341 7985 3338 7979 3332 7974
3328 7957
TIME...MOT...LOC 2033Z 221DEG 11KT 3342 8004 3316 8002
$$993
WWUS52 KCHS 312055
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT SUN JUL 31 2011
SCC015-312105-
/O.EXP.KCHS.SV.W.0177.000000T0000Z-110731T2100Z/
BERKELEY SC-
455 PM EDT SUN JUL 31 2011
...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY WILL EXPIRE AT
500 PM EDT...
AT 455 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3324 7950 3294 7994 3326 8037 3328 8035
3327 8030 3330 8026 3344 8023 3346 8015
3348 8016 3350 8013 3351 8000 3350 7996
3344 7986 3341 7985 3338 7979 3332 7974
3328 7957
TIME...MOT...LOC 2055Z 221DEG 11KT 3347 7999 3321 7997
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:53 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 31, 3:53 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
353 PM EDT SUN JUL 31 2011
...EXCESSIVE HEAT WARNING AND HEAT ADVISORY UNTIL 7 PM...
...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH LATE EVENING...
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL PERSIST AT THE SURFACE MUCH OF THE
WEEK WHILE UPPER HIGH PRESSURE MOVES IN FROM THE WEST LATE IN THE
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
HOT AND HUMID CONDITIONS PERSIST ACROSS ALL OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA THE AFTERNOON. HEAT INDICES ARE
WELL ABOVE HEAT ADVISORY CRITERIA WITH A NUMBER OF SITES NOW
HAVING BREACHED EXCESSIVE HEAT WARNING CRITERIA. THE HEAT INDEX AT
THE CHARLESTON AIRPORT REACHED 114 DEGREES AT 31/1915Z AND COULD
MAKE A RUN FOR 115+ DEGREES PRIOR TO TSTMS COOLING THINGS OFF. THE
HEAT ADVISORY AND EXCESSIVE HEAT WARNING WILL BE MAINTAINED UNTIL
7 PM...AFTER WHICH CONDITIONS SHOULD BEGIN TO COOL DOWN AS TSTMS
BECOME MORE WIDESPREAD. PARTS OF THE WARNING AND ADVISORY AREAS
COULD BE CANCELLED EARLIER DEPENDING ON HOW WIDESPREAD TSTMS
BECOME PRIOR TO 7 PM. SEE LOCAL STORM REPORTS FOR STATIONS THAT
HAVE REACHED 115 DEGREES OR HIGHER.
MID-AFTERNOON SURFACE ANALYSIS SHOWED A WEAK SOUTHWEST-NORTHEAST
ORIENTED SURFACE TROUGH STRETCHING FROM CENTRAL GEORGIA THROUGH
EASTERN NORTH CAROLINA WITH WEAK LOW PRESSURE CENTERED NEAR
ORANGEBURG. A SECONDARY TROUGH EXTENDS SOUTH FROM THE LOW ALONG A
HAMPTON-SPRINGFIELD-FORT STEWART LINE. CONVECTION CONTINUES TO
BLOSSOM ACROSS THE SOUTHERN MIDLANDS INTO THE PEE DEE WHERE
CONVECTIVE TEMPERATURES HAVE BEEN REACHED. EXPECT TSTMS TO
GRADUALLY INITIATE FARTHER SOUTH AS TEMPERATURES CONTINUE TO WARM.
HIGH RESOLUTION SHORT TERM MODEL GUIDANCE SUPPORTS THE FORMATION
OF SCATTERED-NUMEROUS TSTMS THROUGH SUNSET WITH THE BULK OF THE
ACTIVITY CONCENTRATING INLAND FROM THE COAST.
INSTABILITY REMAINS HIGHS WITH SBCAPES IN EXCESS OF 4000 J/KG.
THERE WILL BE A CONTINUED RISK FOR ISOLATED SEVERE TSTMS THROUGH
THIS EVENING AS DCAPES ARE EXPECTED TO REMAIN ABOVE 1200 J/KG. THE
PRIMARY HAZARDS WILL BE DAMAGING WINDS...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL. ATTM WE DO NOT EXPECT A
SIGNIFICANT SEVERE WEATHER EVENT GIVEN THE WEAK 0-6KM BULK SHEAR
PROFILES THAT ARE IN PLACE...BUT A FEW LOOSELY ORGANIZED
CONVECTIVE CLUSTERS COULD EVOLVE ALONG MESOSCALE BOUNDARY
COLLISIONS.
IT REMAINS TO BE SEEN HOW MUCH ACTIVITY WILL PERSIST OVERNIGHT.
SOME GUIDANCE SUGGESTS ANOTHER ROUND OF SHOWER/TSTMS WILL
REDEVELOP AFTER MIDNIGHT AS ANOTHER IMPULSE LURKING IN THE
NORTHWEST FLOW ALOFT PASSES THROUGH. MUCH WILL PROBABLY DEPEND ON
HOW MUCH CONVECTIVE OVERTURNING OCCURS THIS AFTERNOON AND
EVENING. WILL MAINTAIN AT LEAST 30 PERCENT POPS FOR MOST AREAS
FROM MIDNIGHT THROUGH SUNRISE MONDAY TO TAKE THIS POSSIBILITY INTO
ACCOUNT. LOWS WILL RANGE FROM THE MID 70S INLAND WITH UPPER 70S AT
THE COAST...BUT COULD LOCALLY DROP LOWER WHERE TSTMS OCCUR.
FURTHER ADJUSTMENTS TO BOTH POPS AND TEMPERATURES WILL BE NEEDED
AS THE EVENING PROGRESSES.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
THE PERIOD WILL START WITH A BROAD LONG WAVE UPPER TROUGH OVER THE
EASTERN THIRD OF THE U.S. AND A STRONG UPPER RIDGE CENTERED OVER THE
CENTRAL PORTION OF THE COUNTRY. BY EARLY TUESDAY...THE UPPER RIDGE
SPREADS BACK EASTWARD AS THE BROAD UPPER TROUGH SHIFTS INTO THE
WESTERN ATLANTIC...WHICH WILL MAINTAIN THE VERY HOT AND HUMID
CONDITIONS.
FOR MONDAY....MODELS SEEMED TO HAVE TRENDED A TAD DRIER AS FAR AS
POPS GO. HOWEVER...GIVEN THE PRESENCE OF NW UPPER FLOW AND A
WEAK SURFACE BOUNDARY SOMEWHERE OVER THE CENTRAL AND NORTHERN
FORECAST AREA...HAVE MAINTAINED CHANCE POPS...WITH THE HIGHEST
CHANCES OVER THE SOUTHERN FORECAST AREA IN GA. DID TRIM POPS BACK A
BIT OVER THE NORTHERN ZONES TO HEDGE TOWARD DRIER MODEL
TRENDS...WHICH ARE TRYING TO PUSH THE SURFACE BOUNDARY SOUTHWARD
ALONG WITH THE DEEP LAYER MOISTURE. WITH THE POTENTIAL FOR LOWER
THAN PREVIOUSLY EXPECTED POPS AND CLOUDS...HAVE NUDGED MAX TEMPS UP
A DEG OR TWO. SURFACE TDS ARE VERY TOUGH TO FIGURE...AND WILL GOVERN
WHETHER CONDITIONS REACH HEAT ADVISORY LEVELS AGAIN. CURRENT GRIDS
INDICATE MAX HEAT INDICES OF 105-109...BUT GIVEN UNCERTAINTY IN POP
AND TD FORECAST...WILL NOT ISSUE A HEAT ADVISORY FOR MONDAY YET.
TUESDAY...AS THE UPPER RIDGE BUILDS BACK FROM THE WEST...DEEP LAYER
MOISTURE DECREASES ALONG WITH CHANCES FOR AFTERNOON CONVECTION. THE
BEST MOISTURE WILL LIKELY SIT OVER THE EXTREME SE PORTION OF THE
AREA. THEREFORE HAVE MAINTAINED SLIGHT CHANCE POPS FOR THAT AREA.
LATEST GUIDANCE STILL INDICATES MAX TEMPS IN THE MID TO UPPER
90S...AND EVEN COULD HIT 100 WELL INLAND. THESE VERY HOT TEMPS
COMBINED WITH EVEN CLIMO TYPE SURFACE TDYS...WILL LIKELY RESULT IN
HEAT ADVISORY LEVELS BE REACHED.
WEDNESDAY...LITTLE CHANGE FROM TUESDAY AS THE STRONG UPPER RIDGE
HOLDS JUST WEST OF THE AREA. ONCE AGAIN THE BEST DEEP LAYER MOISTURE
AND PRECIP CHANCES ARE EXPECTED TO BE OVER THE SOUTHERN FORECAST
AREA. HAVE LEFT SLIGHT CHANCE POPS FOR NOW IN THAT REGION. HEAT
INDICES EXPECTED TO REACH ADVISORY LEVELS AGAIN...AND MAY EVEN TOUCH
EXCESSIVE HEAT WARNING CRITERIA IN SOME SPOTS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
UPPER HIGH PRESSURE AND THE LACK OF DEEP MOISTURE SHOULD KEEP RAIN
CHANCES LOW THROUGH THURSDAY. BEYOND THAT THE FORECAST BECOMES A
BIT MORE UNCERTAIN AS MUCH DEPENDS ON THE EVENTUAL TRACK OF A LIKELY
TROPICAL CYCLONE WHICH THE GFS AND CANADIAN MODELS ARE SHOWING
MOVING NEAR OR JUST EAST OF THE BAHAMAS FRIDAY. FOR NOW HAVE
GENERALLY MAINTAINED A FORECAST PRETTY CLOSE TO CLIMATOLOGY FOR THIS
TIME OF YEAR WITH TEMPS IN THE 90S AND RAIN CHANCES NO HIGHER THAN
30 PERCENT.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
KCHS...IMMEDIATE CONCERN IS FOR TSTM IMPACTS OVER THE NEXT FEW
HOURS. RADAR/SATELLITE SHOWS TSTM RAPIDLY DEVELOPING BETWEEN KOGB
AND KMYR...WHICH WILL GRADUALLY EXPAND SOUTH. BEST CHANCES FOR
IMPACTS WILL BE FROM 20-22Z..BUT THIS MAY ADJUSTED OVER THE NEXT
FEW HOURS. KEPT CONDITIONS LOW-END MVFR BUT IT COULD CERTAINLY
DROP OF IFR OR LOWER FOR A PERIOD DEPENDING ON HOW CELLS MATURE.
GUSTY WINDS WILL ACCOMPANY ANY TSTMS. THEREAFTER...THE CONVECTIVE
PATTERN BECOMES SOMEWHAT MUDDLED. SOME GUIDANCE SUGGESTS ANOTHER
ROUND OF SHOWERS/TSTMS COULD IMPACT THE TERMINAL OVERNIGHT. WILL
KEEP THINGS FAIRLY CONSERVATIVE FOR NOW AND ONLY HIGHLIGHT CB/S.
KSAV...CONVECTIVE IMPACTS ARE NOT AS CERTAIN IN THE SHORT TERM.
SATELLITE SHOWS CU BUILD UPS STARTING TO FROM SOUTH OF THE
TERMINAL WHICH MAY EVENTUALLY EVOLVE INTO CONVECTIVE CELLS. WILL
MAINTAIN A MENTION OF CB/S THROUGH THE AFTERNOON FOR NOW UNTIL
CONVECTIVE TRENDS BECOME MORE APPARENT. SHOWERS/TSTMS COULD IMPACT
THE TERMINAL OVERNIGHT...BUT AGAIN...TIMING/COVERAGE REMAINS TOO
UNCERTAIN THIS FAR OUT TO PAINT ANYTHING MORE THAN CB/S IN THE
TAF. TRENDS WILL BE MONITORED THROUGH THE AFTERNOON/EVENING.
EXTENDED AVIATION OUTLOOK...SCATTERED MAINLY AFTERNOON SHOWERS
AND THUNDERSTORMS ON MONDAY...ESPECIALLY NEAR KSAV...COULD RESULT
IN BRIEF PERIODS OF MVFR/IFR CONDITIONS. ONLY ISOLATED CONVECTION
IS EXPECTED TUESDAY THROUGH THURSDAY... POSSIBLY INCREASING TO
SCATTERED BY FRIDAY.
&&
.MARINE...
LIGHT SOUTHERLY FLOW REGIME WILL DOMINATE TONIGHT WITH SEAS 2-4
FT. COULD STILL SEE A FEW STRONG TSTMS WHICH MAY REQUIRE SPECIAL
MARINE WARNINGS LATER THIS AFTERNOON/EVENING.
THE REGION WILL REMAIN GENERALLY BETWEEN BERMUDA HIGH PRESSURE EAST
OF THE REGION AND A TROUGH OF LOWER PRESSURE OVER THE CAROLINA
UPSTATE. THIS WILL PRODUCE A SOUTH TO SOUTHWEST WIND FLOW
PATTERN...WITH WINDS EXPECTED TO REMAIN 15 KTS OR LESS AND SEAS 3 FT
OR LESS. THERE COULD BE BRIEF PERIODS OF SLIGHTLY HIGHER WINDS EACH
AFTERNOON WITH THE SEA BREEZE.
WILL CONTINUE TO MONITOR THE PROGRESS OF THE TROPICAL WAVE...
CURRENTLY WELL EAST OF THE WINDWARD ISLANDS. IF THIS WAVE WERE TO
STRENGTHEN INTO A TROPICAL SYSTEM AND TRACK WEST-NORTHWEST THIS
WEEK...THEN THE LONGER PERIOD SWELL GENERATED FROM THIS SYSTEM COULD
BEGIN TO REACH THE WATERS BY LATE IN THE WORK WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042-047-
051.
EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR
SCZ043>045-048>050-052.
MARINE...NONE.
&&Hazardous weather outlook, Jul 31, 10:12 AM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1012 AM EDT SUN JUL 31 2011 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-312300- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 1012 AM EDT SUN JUL 31 2011 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...ISOLATED SEVERE THUNDERSTORMS THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA TODAY. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND SMALL HAIL. IN ADDITION...THERE WILL BE A RISK FOR FREQUENT CLOUD TO GROUND LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL. PEOPLE ACROSS THE REGION SHOULD CONTINUE TO MONITOR THE LATEST WEATHER CONDITIONS THROUGHOUT THE DAY. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. EXCESSIVE HEAT...HOT TEMPERATURES AND HIGH HUMIDITY COULD COMBINE TO PRODUCE HEAT INDICES GENERALLY IN THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON THROUGH MUCH OF THIS WEEK...ESPECIALLY WEDNESDAY THROUGH FRIDAY. ADDITIONAL HEAT ADVISORIES ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. AMZ330-350-352-354-374-312300- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1012 AM EDT SUN JUL 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE COASTAL WATERS OF SOUTH COASTAL SOUTH CAROLINA AND NORTH COASTAL GEORGIA TODAY. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS IN EXCESS OF 35 KNOTS... FREQUENT CLOUD TO WATER LIGHTNING AND REDUCED VISIBILITIES IN HEAVY RAIN. MARINERS ARE URGED TO REMAIN ALERT THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 31, 2:05 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
205 PM EDT SUN JUL 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM EXCESSIVE HEAT 12 NE CHARLESTON 32.90N 79.78W
07/31/2011 M115.0 F CHARLESTON SC AWOS
A HEAT INDEX OF 115 DEGREES WAS REPORTED AT EAST COOPER
AIRPORT.
&&
EVENT NUMBER CHS1100696Local storm report, Jul 31, 3:09 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
309 PM EDT SUN JUL 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM EXCESSIVE HEAT 4 NW BEAUFORT 32.48N 80.72W
07/31/2011 M115.0 F BEAUFORT SC AWOS
A HEAT INDEX OF 115 DEGREES WAS REPORTED AT BEAUFORT
MARINE CORPS AIRSTATION.
&&
EVENT NUMBER CHS1100697Local storm report, Jul 31, 3:21 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT SUN JUL 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM EXCESSIVE HEAT 4 WSW SAVANNAH 32.03N 81.15W
07/31/2011 M115.0 F CHATHAM GA AWOS
A HEAT INDEX OF 115 DEGREES WAS OBSERVED AT HUNTER ARMY
AIRFIELD.
&&
EVENT NUMBER CHS1100698Special weather statement, Jul 31, 3:42 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT SUN JUL 31 2011
SCZ045-052-312030-
INLAND BERKELEY-TIDAL BERKELEY-
342 PM EDT SUN JUL 31 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 430 PM EDT...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WHITESVILLE...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...JAMESTOWN...MONCKS
CORNER...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE PARK...
PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3299 7996 3315 8023 3349 8015 3350 8013
3351 8005 3350 7996 3344 7986 3341 7985
3338 7980 3338 7979 3333 7975 3328 7960
TIME...MOT...LOC 1942Z 212DEG 13KT 3316 8004Local storm report, Jul 31, 3:44 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT SUN JUL 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM EXCESSIVE HEAT 5 NNW HUGER 33.16N 79.83W
07/31/2011 M116.0 F BERKELEY SC RAWS
A HEAT INDEX OF 116 DEGREES WAS MEASURED AT THE
WITHERBEE RAWS.
&&
EVENT NUMBER CHS1100699The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:29 AM EDT | Heat Advisory | CHS | Allendale, Berkeley, Colleton, Dorchester, Hampton | 16 hr |
| Jul 31, 1:05 PM EDT | Excessive Heat Warning | CHS | Berkeley, Colleton, Dorchester | 6 hr |
| Jul 31, 3:42 PM EDT | Special Weather Statement | CHS | Berkeley | 48 min |
| Jul 31, 4:59 PM EDT | Areal Flood Advisory | CHS | Berkeley | 91 min |
| Jul 31, 5:25 PM EDT | Special Weather Statement | CHS | Dorchester | 50 min |
| Jul 31, 5:37 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 68 min |
| Jul 31, 5:59 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton | 61 min |
| Jul 31, 6:41 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Beaufort, Colleton, Hampton, Jasper | 64 min |
| Jul 31, 6:58 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester | 39 min |
| Jul 31, 7:50 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 25 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.